Hello


#1
Hello,
I am a 68yrs old retired nurse diagnosed with PD 18months ago but of course I had it way before then,but thought it was something else!!
Anyhow I've got it but it hasn't got me.
I'm very active belong to a gym,have a great interest in flower arranging entering floral competitions,and going to shows.
I enjoy as much of retirement as I can days out with friends,holidays and meals out.
I have 5 cats of varying ages and my son also lives with me,husband long departed.
So despite PD lifes not bad it could have been worse,as my consultant said.
I'm taking Pramipixole 1.57mgs,doesn't quite control tremors which are my main symptoms,and I am ok as long as I can sleep well,don't get agitated and hungry.
I feel wary of taking these drugs,my other main problem now is excessive sweating out of my head and feeling as though I am unsteady on my feet(I'm not)after lunch,if I go out in the afternoon,don't feel it in doors.
Does anyone else have these problems,I'd love to hear from you.
Shakycat

#2
Hello and welcome, Shakycat!

I am a 67-year-old retired teacher and have had PD for approximately 16 years. Like you, I belong to a gym and keep very active and try to remain optimistic. All of this seems to work.

But I also take quite a lot of medication now in order to control the symptoms that emerged over the years. Your dosage of Pramipexole sounds small to me, because I'm on the maximum dosage (US doctors' opinion, anyway) of 6 mg. per day. I have been fortunate with all the meds. -- no side effects.

Odd sensations of imbalance are not unusual for pwp, I think. I sometimes experience the feeling that my gait is awkward; but when I ask observers, they can never detect anything unusual. Tremor has not been a problem for me, though I'm sure others on the forum can comment on that. You'll find plenty of reliable information and good fellowship here.

Best wishes.

#3
Thank you for your welcome look forward to being a forum member.

Shakycatwoman

#4

Hi there. Interesting account! I have had PD for 3years and use a combination of moderate exercise and a high veg and fruit diet. I take amantadine, an old treatment which seems to control brain dysfunctions and rigidity. it also has few side effects - apart from sweating. I also drink a lot more water! Does pramipixole have many side effects? Nothing seems to reduce tremors - disappointingly. Great to have the forum again, a fount of information...


#5

Oh wow, can pramipexole and other dopamine agonists ever have side effects! Take yourself off to this page http://www.parkinsons.org.uk/content/dopamine-agonists , read the the patient info leaflet for Mirapexin. But then - reflect that most people don't suffer from any of those effects. i certainly didn't, though my neuro and PD nurse anxiously ask me each appointment (especially about OCD). And the benefits are good (though i have to say, for me, they don't include much reduction in tremor.

Best wishes

Semele


#6

Hello, mycroft --

Like Semele, I have never had side effects from pramipexole.  When I first started taking it 11 years ago, it eliminated all my symptoms within weeks -- and that was a small dose.  Over the years, as symptoms emerged, my doctor increased the dosage.  I now take what I'm told is a maximum dose (6 mg. per day), have no side effects and am not often bothered by tremor or other symptoms.  For me, pramipexole was a miracle, but I know some people cannot tolerate it.

Best wishes!


#7

My GP and I decided between us to reduce my Pramipixole dose to my previous dose after I had done a weeks worth of blood pressure readings.I was having trouble with low BP after meals especially lunch,and it worked.No longer feeling disorientated and wobbly.

Anyone any idea how to deal with excessive sweating?Although it could be a bonus  in view of heating bills going up!!